Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 124, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Aug 8, 2000, 8:07 PM CDT for Clark County, Taylor County, Wisconsin. It was in force for 53 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 8, 2000, 8:07 PM CDT (01:07 UTC)
- Expired
- Aug 8, 2000, 9:00 PM CDT
- In force
- 53 min
- Issued by
- NWS La Crosse, WI
- Area
- Whole counties
Counties Clark County, WI, Taylor County, WI
The radar
The La Crosse radar (KARX), 138 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 8:12 PM CDT | Hail 1.75 | Lublin, WI | |
| Aug 8, 8:14 PM CDT | Hail 1 | Lublin, WI | |
| Aug 8, 8:20 PM CDT | Hail 1 | Clark, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 8, 4:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.1 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 322 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KARX 090108 SVRLSE WIC019-119-090200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 807 PM CDT TUE AUG 8 2000 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLARK COUNTY IN CENTRAL WISCONSIN TAYLOR COUNTY IN NORTH CENTRAL WISCONSIN * UNTIL 900 PM CDT * AT 807 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTHWEST OF OWEN...OR ABOUT 20 MILES WEST OF MEDFORD...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO BE... NEAR OWEN AT 815 PM CDT NEAR DORCHESTER AT 825 PM CDT NEAR COLBY...ABBOTSFORD AT 830 PM CDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. BOYNE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:10 PM CDT, 4 hours 57 minutes earlier.
Area forecast discussion, Aug 8, 3:10 PM CDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 310 PM CDT TUE AUG 8 2000 ...MAIN CONCERN WILL BE POSSIBILITY OF EVENING THUNDERSTORMS... LATEST SURFACE ANALYSIS HAD A LOW CENTER IN SOUTHERN CANADA WITH A TROUGH EXTENDING SOUTH THROUGH CENTRAL MINNESOTA...AND A WARM FRONT EXTENDING EAST THROUGH WISCONSIN. A SECONDARY LOW WAS LOCATED IN SOUTHEASTERN NEBRASKA WITH A WARM FRONT EXTENDING SOUTHEAST INTO MISSOURI. WATER VAPOR IMAGERY HAS SHORT WAVE ENERGY MOVING THROUGH NORTHERN MINNESOTA. VISIBLE SATELLITE IMAGERY SHOWS A BAND OF LOW TO MID LEVEL CLOUDS FROM NORTHEASTERN SOUTH DAKOTA ACROSS CENTRAL MINNESOTA...AND AN AREA OF LOW CLOUDS IN NORTHERN IOWA. AREA RADARS INDICATE SOME SHOWERS UNDER THE CLOUD BAND. KDLH RADAR HAS STRONGER THUNDERSTORM ACTIVITY...JUST AHEAD OF THE SHORT WAVE...MOVING TO THE EAST INTO NORTHWEST WISCONSIN. ETA 12Z RUN KEEPS MOST OF THE UPPER LEVEL DYNAMICS TO THE NORTH OF THE FORECAST AREA THROUGH NORTHERN WISCONSIN DURING THE EVENING. AT THE SURFACE...THE MODELS BUILD HIGH PRESSURE THROUGH THE FORECAST AREA DURING THE NIGHT. ETA 18Z RUN BRINGS MODERATELY UNSTABLE CAPE VALUES OF 3000 J/KG OR MORE ACROSS THE SOUTHERN HALF OF THE FORECAST AREA. HIGH PRESSURE TO DOMINATE THE AREA WEDNESDAY INTO THE WEEKEND. SLIGHTLY COOLER AIR SEEN FUNNELING TO THE SOUTHEAST AT 850 MB WEDNESDAY NIGHT AND THURSDAY. BEST CHANCE OF PRECIPITATION WILL BE IN FAR NORTHERN WISCONSIN COUNTIES. CANT RULE OUT CONVECTIVE DEVELOPMENT ELSEWHERE...BUT DONT SEE A GOOD TRIGGER. WILL KEEP SLIGHT CHANCE GOING ALL OTHER ZONES. TEMPERATURES LOOK SIMILIAR ON WEDNESDAY...BUT SLIGHTLY COOLER ON THURSDAY. SLOWLY WARMING THROUGH THE EXTENDED PERIOD AS THE RIDGE BUILDS OVER THE AREA. .LSE...NONE. NELSON
In the hours before
Local storm report, Aug 8, 7:04 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
704 PM CDT TUE AUG 08 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM JUMP RIVER WI .75 INCH HAIL
08/08/00 TAYLOR JUMP RIVER FIRE
DEPARTMENT REPORTED
DIME SIZE HAIL
0615 PM 1 N MEDFORD WI WIND DAMAGE
08/08/00 TAYLOR SHERIFF DEPUTY REPORTED
SEVERAL TREES BLOWN
DOWN JUST NORTH OF
MEDFORD
0624 PM MEDFORD WI .88 INCH HAIL
08/08/00 TAYLOR PUBLIC REPORTED NICKEL
SIZE HAIL
0630 PM GAD WI 1.5 INCH HAIL
08/08/00 TAYLOR PUBLIC REPORTED PING
PONG SIZE HAIL TO THE
TAYLOR COUNTY SHERIFF
DEPARTMENT
NNearby
Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.